Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 32, NWS Tallahassee, FL

April 3, 2002Gadsden County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 3, 2002, 5:34 PM EST for Gadsden County, Florida. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2002, 5:34 PM EST (22:34 UTC)
Expired
Apr 3, 2002, 7:30 PM EST
In force
116 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Gadsden County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2002-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2002-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1484 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 032234
SVRTLH
FLC039-032300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EST WED APR 3 2002

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GADSDEN COUNTY IN FLORIDA

* UNTIL 600 PM EST...

* AT 534 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES WEST
  OF JUNIPER...OR ABOUT 15 MILES NORTHEAST OF BLOUNTSTOWN...MOVING
  EAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 600 PM EST...
  ROSEDALE...HARDIN HEIGHTS...
  JUNIPER...
  GREENSBORO...
  HARDAWAY...

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.


LAT...LON 3069 8486 3044 8478 3042 8468 3069 8471

.END

7-TREXLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:00 PM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 3, 3:00 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EST WED APR 3 2002

FORECAST CHALLENGE -- TIMING THE END OF ONGOING PRECIPITATION.

--SYNOPSIS--
WATER VAPOR IMAGES SHOW A VORT MAX MOVING E ACROSS THE N-CENTRAL
GULF AND SPARKING A CONVECTIVE COMPLEX AHEAD OF IT. 19Z MSAS
OBJECTIVE ANALYSIS SHOWS COLD FRONT JUST NW OF OUR CWFA. VISIBLE
IMAGES SHOW THIS FRONT WELL...WITH A SHARP TRANSITION FROM TOWERING
CUMULUS TO STRATOCUMULUS. POST FRONTAL LOW CLOUDS CONTINUE TO
ERODE...BUT ARE STILL FAIRLY EXTENSIVE.

--FORECAST--
TONIGHT - EXPECT SEVERE THREAT TO END SHORTLY AFTER SUNSET WITH LOSS
OF INSOLATION. IT APPEARS THE BEST UPPER FORCING WILL PASS OVER OUR
COASTAL WATERS. THE 03/12Z MESOETA GENERATES PRECIPITATION ALONG THE
ACTUAL COLD FRONT THIS EVENING...SO WILL CARRY LEFTOVER POPS TONIGHT
FOR MOST OF OUR ZONES. FRONT SHOULD BE OVER OUR FAR SERN CWFA BY 12Z
THURSDAY.

THURSDAY - DUE TO PROXIMITY OF FRONT...WILL CONTINUE MORNING POPS
FOR OUR FAR SE ZONES. MODEL TIME HEIGHT SECTIONS SHOW HIGH BOUNDARY
LAYER RH VALUES LINGERING WELL BEHIND THE FRONT. EXTENSIVE POST
FRONTAL LOW CLOUDS CURRENTLY SEEN ON VISIBLE SATELLITE IMAGERY
SUGGESTS WE COULD STAY MOSTLY CLOUDY DURING THE EARLY PART OF THE
DAY.

THURSDAY NIGHT - MESOETA SUGGESTS FRONT MAY BRIEFLY STALL OVER NRN
FL BEFORE GETTING PUSHED S. THIS WOULD RESULT IN A DIFFERENT WIND
FORECAST FOR OUR SE ZONES IF TRUE. WILL GO WITH MILDER TEMPERATURES
FOR THE SERN ZONES.

FRIDAY - SHOULD BE MUCH DRIER WITH CONTINUED OFFSHORE FLOW AS THE
SURFACE HIGH N OF THE CWFA MOVES E.

FIRE WEATHER - NO HIGHLIGHTS.

MARINE - NO HIGHLIGHTS. STILL EXPECT POST FRONTAL WINDS TO BE JUST
BELOW EXERCISE CAUTION LEVELS OVERNIGHT. THE NEXT PROSPECT FOR BRISK
WINDS WILL BE MONDAY AHEAD OF THE NEXT FRONT.

EXTENDED (SATURDAY THROUGH WEDNESDAY) - AFTER SURFACE HIGH MOVES E
TO THE ATLANTIC COAST BY SUNDAY...BRISK RETURN FLOW SHOULD BRING A
RETURN OF LOW CLOUDS AND POSSIBLY FOG TO OUR WRN ZONES BY MONDAY
MORNING. THE 03/00Z MRF IS CONSISTENT WITH ITS PREVIOUS RUN WITH
RESPECT TO TIMING THE FRONTAL PASSAGE LATE MONDAY THROUGH TUESDAY.
LINGERING UPPER TROUGH BEHIND THIS FRONT IS STILL APPARENT IN THIS
LATEST MRF RUN...BUT NOT AS PRONOUNCED. INSTEAD OF CONTINUING POPS
WEDNESDAY... WILL WORD DECREASING CLOUDINESS.

PRELIMINARY NUMBERS...
TLH 060/074 050/075 2100
PFN 058/070 053/070 3-00
DHN 052/069 047/073 2-00
ABY 053/065 047/070 3-00
VLD 059/072 048/074 3-00

.TLH...
.AL...NONE.
.GA...NONE.
.FL...NONE.

TJT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:26 PM ESTSevere Thunderstorm WarningTAECalhoun, Liberty94 min
Apr 3, 4:53 PM ESTSevere Thunderstorm WarningTAECalhoun, Liberty97 min
Apr 3, 5:56 PM ESTSevere Thunderstorm WarningTAEGadsden2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.